MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS SAPIEN XT; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS SAPIEN XT; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9300TFX29A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 06/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is ongoing.H3 other text : remains implanted.
 
Event or Problem Description
As reported by a field clinical specialist, approximately 8.5 years post tavr with a 29mm sapien xt valve in aortic position, the patient presented with primarily aortic insufficiency/regurgitation secondary to endocarditis and worsening doe.The patient underwent treatment with a 29mm sapien 3 ultra resilia valve inside the initial 29mm sapien xt valve.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings.Sections b4, g3, g6, h2, h6: type of investigation, investigation findings, investigation conclusions and h10 has been updated.The device was not returned to edwards lifesciences for evaluation.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of this event is not required at this time.The complaint for "post-implantation - central regurgitation" was unable to be confirmed due to unavailable of medical record and relevant imagery.The reported event does not allege a malfunction that could be related to an edwards manufacturing deficiency.A review of ifu/training materials revealed no deficiencies.During the manufacturing process, all sapien xt valves are 100% visually inspected for defects and 100% functionally tested for proper coaptation under physiological backpressure conditions prior to release for distribution.Therefore, it is highly unlikely that a manufacturing defect or device malfunction contributed to the event.Per the instructions for use (ifu), valve regurgitation is a known potential adverse event associated with bioprosthetic heart valves and the thv procedure.Regurgitation which develops progressively over time can be due to several issues including patient-related factors, structural valve deterioration, or non-structural dysfunction (e.G., pannus growth).As reported, "approximately 8.5 years post tavr with a 29mm sapien xt valve in aortic position, the patient presented with primarily aortic insufficiency/regurgitation secondary to endocarditis and worsening doe." in this case, endocarditis could affect the leaflets functionality/coaptation, resulting in central regurgitation.As such, available information suggests that patient factors (endocarditis) may have contributed to the complaint event.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.

Brand Name
EDWARDS SAPIEN XT
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key17216216
Report Number2015691-2023-14197
Device Sequence Number3010941
Product Code NPT
UDI-Device Identifier00690103193176
UDI-Public(01)00690103193176(17)161116
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P130009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2016
Device Model Number9300TFX29A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer08/01/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/10/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale